MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 2.5/20; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 2.5/20; COVERED CORONARY STENT
Model Number 434893
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
The pk papyrus covered stent system was selected for treatment of a type ii perforation in the svg-d1 branch.The device was advanced through a 7 f guide with a 6 f guideliner guide extension.Pk papyrus would not cross the lesion and was removed.It was stated that the stent seemed to be on the delivery system when it was removed.When the pk papyrus was being loaded on the wire it was noticed that the stent was missing.The field, scrub table, floor and surrounding areas were checked thoroughly, but the undeployed stent was not located.An additional pk papyrus with same size was deployed and the patient was stable when leaving the cath lab.
 
Additional Manufacturer Narrative
29-feb-2024 updated description.The pk papyrus covered stent system was selected for treatment of a type ii perforation occurred during ballooning in the svg-d1 branch.To stop the bleeding, balloon tamponade was performed.The complaint pk papyrus was advanced through a 7 f guide with a 6 f guideliner guide extension.Pk papyrus would not cross the lesion and was removed.It was stated that the stent seemed to be on the delivery system when it was removed.When the pk papyrus was being loaded on the wire it was noticed that the stent was missing.The field, scrub table, floor and surrounding areas were checked thoroughly, but the undeployed stent was not located.An additional pk papyrus with same size was deployed.The perforation was successfully sealed and the patient was stable when leaving the cath lab.The affected pk papyrus stent system was returned to biotronik and subjected to a detailed technical investigation.Images of the case such as angiographies could not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.The technical investigation revealed that the balloon is well folded and shows no signs of inflation.Stent imprints were observed on the exposed balloon surface, indicating that the stent was properly crimped in between the two radiopaque markers at the time of delivery.The stent was not returned.In addition, the device shaft was found mildly kinked about 1 mm proximal to the proximal radiopaque marker and at the guide wire exit port.However, those damages have likely been caused after the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted investigation, no manufacturing related root cause could be identified.The treating physician rated the occurrence as no device-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.The affected pk papyrus stent system was returned to biotronik and subjected to a detailed technical investigation.Images of the case such as angiographies could not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.The technical investigation revealed that the balloon is well folded and shows no signs of inflation.Stent imprints were observed on the exposed balloon surface, indicating that the stent was properly crimped in between the two radiopaque markers at the time of delivery.The stent was not returned.In addition, the device shaft was found mildly kinked about 1 mm proximal to the proximal radiopaque marker and at the guide wire exit port.However, those damages have likely been caused after the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted investigation, no manufacturing related root cause could be identified.The treating physician rated the occurrence as no device-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 2.5/20
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18706761
Report Number1028232-2024-00852
Device Sequence Number18211293
Product Code NIV
UDI-Device Identifier07640130447219
UDI-Public(01)07640130447219(17)2510
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Model Number434893
Device Catalogue Number434893
Device Lot Number09231033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer02/29/2024
10/16/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date02/29/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale